MAUDE Adverse Event Report: VDW GMBH RAYPEX 6; LOCATOR, ROOT APEX

VDW GMBH RAYPEX 6; LOCATOR, ROOT APEX
Catalog Number V041113000000
Medical Device Problem Code Incorrect Measurement (1383)
Health Effect - Clinical Codes Pain (1994); Swelling/ Edema (4577)
Date of Event 11/27/2025
Type of Reportable Event Malfunction
Event or Problem Description
In this event it is reported that a raypex 6 apex locator gave incorrect measurements.Doctor reported the connection between the probe and the host becomes loose.The equipment displayed a sudden drift in values, which remained inaccurate even after multiple calibrations, resulting in excessive preparation of the canal and causing swelling and pain around the patient's periapical area.
 
Additional Manufacturer Narrative
There has been a previous report received where this malfunction resulted in a serious injury.Therefore, it must be presumed that recurrence of this malfunction could possibly cause or contribute to a serious injury or require medical or surgical intervention to preclude such.As such, this event is reportable per 21 cfr part 803.
 
Additional Manufacturer Narrative
All complaints are monitored through the monthly product surveillance committee and a corrective action could be determined by the committee.Investigation summary potential root causes may be wear items and excessive use, lack in knowledge of the user, treatment errors (f.Ex too dry or too wet canals or not using a rubber dam), patient conditions (f.Ex calcification, canal anatomy), quality issues, maintenance issue (f.Ex exchange wear items regularly, no calibration/cable test), misuse (f.Ex broken usb socket, drop of device).In addition, there are further circumstances on the conditions in dentistry (f.Ex training/knowledge status), or any other environmental conditions (f.Ex electrical interference), which are unknown to us and may also have an impact on the reported failure mode.Correlation between adverse event and the involved medical devices: indeterminate: the important information of adverse event is incomplete or unavailable, and the cause of adverse events of medical devices cannot be determined.All complaints are monitored through the monthly product surveillance committee and a corrective action could be determined by the committee.

Brand Name
RAYPEX 6
Common Device Name
LOCATOR, ROOT APEX
Manufacturer (Section D)
VDW GMBH
bayerwaldstrasse 15
munich bayern 81737
GM  81737
Manufacturer (Section G)
VDW GMBH
bayerwaldstrasse 15
munich bayern 81737
GM   81737
Manufacturer Contact
dan eagar
221 west philadelphia st.
york, PA 17401
7178457511
MDR Report Key23728243
Report Number9611053-2025-00172
Device Sequence Number21135030
Product Code LQY
UDI-Device IdentifierE225V8411130000001
UDI-PublicE225V8411130000001
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K131907
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 01/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Catalogue NumberV041113000000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Distributor Facility Aware Date11/28/2025
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/28/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/05/2025
Supplement Report FDA Received Date01/27/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown